Alert archive / Missouri / Special Weather Statements in 2022
Special Weather Statement, NWS Springfield, MO
NWS Springfield, MO issued this special weather statement at Aug 8, 2022, 7:39 PM CDT for Webster County, Wright County, Missouri. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2022, 7:39 PM CDT (00:39 UTC)
- Expired
- Aug 8, 2022, 8:15 PM CDT
- In force
- 36 min
- Issued by
- NWS Springfield, MO
- Hail
- 0.50 in
- Wind
- 50
Counties Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 50 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.7 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 203 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 1127 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted.
377
WWUS83 KSGF 090039
SPSSGF
Special Weather Statement
National Weather Service Springfield MO
739 PM CDT Mon Aug 8 2022
MOZ091-092-090115-
Wright MO-Webster MO-
739 PM CDT Mon Aug 8 2022
...Strong thunderstorms will impact portions of southern Webster and
southwestern Wright Counties through 815 PM CDT...
At 739 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Marshfield to near Hartville. Movement was
southwest at 10 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Marshfield... Rogersville...
Seymour... Mansfield...
Fordland... Hartville...
Duncan... Diggins...
Odin...
This includes Interstate 44 between mile markers 98 and 99.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3709 9306 3716 9306 3735 9295 3733 9242
3707 9249
TIME...MOT...LOC 0039Z 024DEG 9KT 3726 9291 3726 9256
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
$$
HatchWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Aug 8, 6:35 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Aug 8, 6:35 PM CDT, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
635 PM CDT Mon Aug 8 2022
Key Messages:
1. Scattered showers and thunderstorms today. Isolated gusty
downburst winds and flash flooding will be the main hazards
through tonight. Flood Watch northeast of Springfield.
2. Scattered showers and thunderstorms again Tuesday, mainly along
and south of Interstate 44.
3. Slightly less hot the first half of the work week with cloud
cover and precipitation overhead.
4. Mostly dry forecast the second half of the week with near to
slightly above normal temperatures.
.SHORT TERM...(This evening through Tuesday)
Issued at 200 PM CDT Mon Aug 8 2022
Synoptic Pattern and Current Conditions: Water Vapor imagery
revealed an upper level low across southern Missouri-northern
Arkansas. This low was slowly drifting west ahead of an incoming
shortwave trough across the central/northern Plains. A surface
front was now moving into the far northern portion of the CWA with
temps in the 90s ahead of the front with temps in the 70s-80s back
behind the front.
The airmass across the area was moist and unstable with ML cape
values in the 2000-3000j/kg range. PW values have increased from
this morning and are now likely in the 1.7-2.0in range. Wind shear
was very weak with 850mb-300mb mean winds around 5-10kts. Low
level lapse rates were very steep (9C/km). Theta E diffs were in
the 25-35C range therefore the environment is conducive to
localized severe downdrafts.
Areas of showers and thunderstorms have developed this afternoon
east and south of Springfield in a unstable and a uncapped
environment. These storms will continue to be pulse storms with a
few severe downbursts and localized flash flooding possible.
Of greater concern will be later this evening and tonight as the
cold front continues to move closer to Interstate 44 and interacts
with a unstable airmass and the lift from the upper level low. The
12z HREF data supports a very high probability (>70%) of
thunderstorms developing along the Interstate 44 corridor from
Springfield northeast to Rolla/Lake of the Ozarks. These storms
could develop/train over the same areas and with the high moisture
content/instability, both severe pulse storms and flash flooding
is possible. HREF local probability matched mean data is showing
2-5 inches pockets northeast of Springfield, within a greater area
of smaller amounts of 1 inch or less. This area has also seen
more rain recently versus other areas therefore we will issue a
Flood Watch for this area northeast of Springfield for this
evening and tonight. Other areas further west will see less
amounts of rainfall.
The cold front will slow overnight and additional showers and
thunderstorms will be likely across the area, especially east of
Springfield. The front will likely move just south of I-44 during
the day Tuesday therefore chances of rain Tuesday will mainly be
across the southern CWA. The latest RAP does indicate 2000j/kg of
ML cape south of I-44 Tuesday afternoon therefore will need to
monitor for more pulse storms and isolated flash flooding.
.LONG TERM...(Tuesday Night through Monday)
Issued at 200 PM CDT Mon Aug 8 2022
Overall Synoptic Pattern: The Ensemble Cluster Analysis reveals
pretty high confidence that the area will remain just to the east
of the upper level high across the plains.
Temperatures: Ensemble guidance and NBM data supports temperatures
generally at or slightly above average. NBM spreads are only 5-6
degrees with highs ranging from the upper 80s to lower 90s
expected from mid week into the weekend.
Precipitation Chances: The ensemble means indicate very low
probabilities (less than 20%) of seeing precip in this pattern.
Therefore most areas will likely remain dry through the rest of
the week into the weekend.
&&
.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Pilots flying in and out of the southwest Missouri airports will
need to monitor radar trends throughout the entire 24 hour taf
period.
A slow moving frontal system will be a focus for showers and
thunderstorms through tonight and tomorrow. A few of the storms
will be capable of producing some downburst wind gusts, along with
heavy rain and lightning. Therefore, visibilities could drop at
any airfield experiencing this activity.
Safe Travels.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch through Tuesday morning for MOZ057-058-069>071-
080>083-091-092.
KS...NONE.
&&
SHORT TERM...Burchfield
LONG TERM...Burchfield
AVIATION...CramerHazardous weather outlook, Aug 8, 3:38 PM CDT, 4 hours 1 minute before
Hazardous Weather Outlook National Weather Service Springfield MO 338 PM CDT Mon Aug 8 2022 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-092045- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 338 PM CDT Mon Aug 8 2022 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited thunderstorm wind damage risk. Elevated lightning risk. Elevated excessive heat risk. Elevated excessive rainfall risk DISCUSSION... Scattered showers and thunderstorms are expected to increase in coverage and intensity this evening, lasting into the overnight hours. Downburst winds up to 60 mph will be possible with the strongest storms, especially east of Springfield. Frequent cloud to ground lightning is likely. Some locations east and northeast of Springfield could see very heavy rainfall rates of two to three inches per hour this evening. If this occurs then flash flooding would result and a Flood Watch is in effect east-northeast of Springfield through the overnight hours. Heat indices have reached 100 to 105 degrees this afternoon west of Springfield. These values will slowly decrease this evening as cloud cover increases. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Additional thunderstorms may develop Tuesday afternoon and evening, mainly along and south of the Interstate 44 corridor. Heat index values in the middle 90s are likely through the rest of the week and into the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Burchfield
In the hours before
Local storm report, Aug 8, 6:32 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
632 PM CDT MON AUG 8 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL BRANSON 36.64N 93.21W
08/08/2022 E1.25 INCH TANEY MO PUBLIC
PUBLIC REPORT OF HALF DOLLAR SIZE HAIL AT
BRANSON LANDING.
&&
JDLocal storm report, Aug 8, 6:46 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
646 PM CDT MON AUG 8 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG 2 E REPUBLIC 37.12N 93.44W
08/08/2022 GREENE MO LAW ENFORCEMENT
REPORT OF LARGE TREE DOWN AT INTERSECTION OF
FARM ROAD 97 AND 182 IN REPUBLIC.
&&
JDLocal storm report, Aug 8, 6:53 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
653 PM CDT MON AUG 8 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG 2 N NIXA 37.07N 93.29W
08/08/2022 CHRISTIAN MO AMATEUR RADIO
REPORTS OF 4 INCH TREE LIMBS BLOCKING MAIN
ST IN NIXA.
&&
JDSpecial weather statement, Aug 8, 7:00 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Springfield MO
700 PM CDT Mon Aug 8 2022
MOZ079-080-090-091-090045-
Dallas MO-Polk MO-Greene MO-Webster MO-
700 PM CDT Mon Aug 8 2022
...Strong thunderstorms will impact portions of western Webster,
southwestern Dallas, southern Polk and northern Greene Counties
through 745 PM CDT...
At 659 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Morrisville to near Marshfield. Movement
was southeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Northeastern Springfield... Stockton Lake...
Marshfield... Willard...
Strafford... Fair Grove...
Walnut Grove... Pleasant Hope...
Morrisville... Aldrich...
Elkland... Sacville...
Glidewell... Ebenezer...
Bassville... Brighton...
Northview... Olive...
Cave Springs... Eudora...
This includes Interstate 44 between mile markers 80 and 106.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3733 9356 3715 9287 3747 9288 3757 9356
TIME...MOT...LOC 2359Z 326DEG 7KT 3740 9342 3731 9298
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
HatchLocal storm report, Aug 8, 7:27 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
727 PM CDT MON AUG 8 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 PM FLASH FLOOD 1 NNW NIXA 37.06N 93.31W
08/08/2022 CHRISTIAN MO FIRE DEPT/RESCUE
SEVERAL SECTIONS OF ROADWAYS FLOODED NORTH
AND WEST OF NIXA INCLUDING TRACKER ROAD.
&&
DCSpecial weather statement, Aug 8, 7:39 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Springfield MO
739 PM CDT Mon Aug 8 2022
MOZ091-092-090115-
Wright MO-Webster MO-
739 PM CDT Mon Aug 8 2022
...Strong thunderstorms will impact portions of southern Webster and
southwestern Wright Counties through 815 PM CDT...
At 739 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Marshfield to near Hartville. Movement was
southwest at 10 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Marshfield... Rogersville...
Seymour... Mansfield...
Fordland... Hartville...
Duncan... Diggins...
Odin...
This includes Interstate 44 between mile markers 98 and 99.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3709 9306 3716 9306 3735 9295 3733 9242
3707 9249
TIME...MOT...LOC 0039Z 024DEG 9KT 3726 9291 3726 9256
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
HatchThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 7:00 PM CDT | Special Weather Statement | SGF | Webster | 45 min |
| Aug 8, 7:09 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Polk | 51 min |
| Aug 8, 7:11 PM CDT | Flash Flood Warning | SGF | Stone, Taney | 6 hr |
| Aug 8, 7:31 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Dade, Polk | 44 min |
| Aug 8, 7:43 PM CDT | Special Weather Statement | SGF | Barry, Stone, Taney | 47 min |
| Aug 8, 7:47 PM CDT | Flash Flood Warning | SGF | Greene, Polk | 8 hr |
| Aug 8, 8:08 PM CDT | Special Weather Statement | SGF | Polk | 37 min |
| Aug 8, 8:19 PM CDT | Special Weather Statement | SGF | Cedar | 26 min |
| Aug 8, 8:29 PM CDT | Severe Thunderstorm Warning | SGF | Cedar | 31 min |
| Aug 8, 8:32 PM CDT | Severe Thunderstorm Warning | SGF | Polk | 15 min |
| Aug 8, 9:03 PM CDT | Special Weather Statement | SGF | McDonald | 27 min |
| Aug 8, 9:43 PM CDT | Severe Thunderstorm Warning | SGF | Cedar | 33 min |
| Aug 9, 12:07 AM CDT | Areal Flood Warning | SGF | Cedar, Polk, St. Clair | 12 hr |
| Aug 9, 12:47 AM CDT | Special Weather Statement | SGF | Cedar | 43 min |
| Aug 9, 1:11 AM CDT | Flash Flood Warning | SGF | Cedar, Hickory, Polk, St. Clair | 6 hr |
| Aug 9, 1:51 AM CDT | Areal Flood Warning | SGF | Newton | 6 hr |
| Aug 9, 2:42 AM CDT | Areal Flood Warning | SGF | McDonald | 6 hr |
| Aug 9, 10:13 AM CDT | Areal Flood Advisory | SGF | Dallas, Greene, Polk | 6 hr |
Nearby
Special Weather Statements in Missouri, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.